Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 7, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 5, 2007, 8:48 AM MDT for 6 counties in Idaho. It took effect at Aug 5, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2007, 8:48 AM MDT (14:48 UTC)
- In effect from
- Aug 5, 2007, 12:00 PM MDT
- Expired
- Aug 5, 2007, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
Counties Adams County, ID, Boise County, ID, Gem County, ID, Idaho County, ID, Valley County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 132 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 2.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3781 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOI 051448 RFWBOI RED FLAG WARNING NATIONAL WEATHER SERVICE BOISE ID 848 AM MDT SUN AUG 5 2007 IDZ401>404-052315- /O.NEW.KBOI.FW.W.0007.070805T1800Z-070806T0200Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST- 848 AM MDT SUN AUG 5 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW AFTERNOON HUMIDITY FOR ZONES 401 THROUGH 404 OR THE PAYETTE AND BOISE NATIONAL FOREST... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. STRONG WINDS ALOFT OVER THE REGION THIS MORNING AHEAD OF AN ADVANCING TROUGH IS EXPECTED TO SLOWLY LOWER DOWN OVER THE MOUNTAIN ZONES. THIS WILL BRING GUSTY WINDS OF 25 TO 30 MPH TO THE WARNED AREAS TODAY. ONCE THE SUN BEGINS TO SET...THESE WINDS SHOULD DIMINISH. MOISTURE IS ALSO BEGINNING TO SPREAD NORTHWARD FROM NEVADA. THIS WILL ALSO BRING THE THREAT OF DRY THUNDERSTORMS TO THE SAME WARNED AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS85 KBOI 052020 RFWBOI RED FLAG WARNING NATIONAL WEATHER SERVICE BOISE ID 220 PM MDT SUN AUG 5 2007 IDZ401>404-060200- /O.CON.KBOI.FW.W.0007.000000T0000Z-070806T0200Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST- 220 PM MDT SUN AUG 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE FIRE WEATHER ZONES 401 THROUGH 404... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. STRONG WINDS ALOFT OVER THE REGION CONTINUE THIS AFTERNOON AHEAD OF AN ADVANCING TROUGH. WINDS HAVE SLOWLY BEEN INCREASING OVER THE WEST CENTRAL MOUNTAINS THIS AFTERNOON AND ARE STILL EXPECTED TO GUST 25 TO 30 MPH. WINDS WILL BEGIN TO SUBSIDE BY SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KBOI 052109 RFWBOI RED FLAG WARNING NATIONAL WEATHER SERVICE BOISE ID 309 PM MDT SUN AUG 5 2007 ORZ636-637-060200- /O.EXA.KBOI.FW.W.0007.000000T0000Z-070806T0200Z/ BURNS BLM-VALE BLM- 309 PM MDT SUN AUG 5 2007 /209 PM PDT SUN AUG 5 2007/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT /7 PM PDT/ THIS EVENING FOR SCATTERED DRY THUNDERSTORMS FOR THE VALE AND BURNS BLM OR ZONES 636 AND 637... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT /7 PM PDT/ THIS EVENING. AN UPPER LOW OVER NORTHWEST NEVADA WILL CONTINUE TO BRING SCATTERED THUNDERSTORMS OVER THE VALE AND BURNS BLM THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DIMINISH BY SUNSET AS THE LOW LIFTS NORTHEAST AND INSTABILITY WEAKENS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ IDZ401>404-060200- /O.CON.KBOI.FW.W.0007.000000T0000Z-070806T0200Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST- 309 PM MDT SUN AUG 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RH FOR THE BOISE AND PAYETTE NF OR ZONES 401 THROUGH 404... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. STRONG WINDS ALOFT OVER THE REGION CONTINUE THIS AFTERNOON AHEAD OF AN ADVANCING TROUGH. WINDS HAVE SLOWLY BEEN INCREASING OVER THE WEST CENTRAL MOUNTAINS THIS AFTERNOON AND ARE STILL EXPECTED TO GUST 25 TO 30 MPH. WINDS WILL BEGIN TO SUBSIDE BY SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KBOI 060201 RFWBOI RED FLAG WARNING NATIONAL WEATHER SERVICE BOISE ID 801 PM MDT SUN AUG 5 2007 IDZ401>404-ORZ636-637-060315- /O.EXP.KBOI.FW.W.0007.000000T0000Z-070806T0200Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST- BURNS BLM-VALE BLM- 801 PM MDT SUN AUG 5 2007 /701 PM PDT SUN AUG 5 2007/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT /7 PM PDT/ THIS EVENING FOR SCATTERED DRY THUNDERSTORMS IN THE VALE AND BURNS BLM OR ZONES 636 AND 637...AND FOR GUSTY WINDS AND LOW RH IN THE BOISE AND PAYETTE NF OR ZONES 401 THROUGH 404... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT /7 PM PDT/ THIS EVENING. SCATTERED DRY THUNDERSTORMS WHICH MOVED ACROSS THE VALE AND BURNS BLM HAVE ENDED. THUNDERSTORMS ARE NOT EXPECTED FOR THE REMAINDER OF TONIGHT. WINDS WILL CONTINUE TO DIMINISH THIS EVENING IN THE BOISE AND PAYETTE NF. GUSTY WINDS OF 10 TO 20 MPH WITH LOCAL GUSTS TO 25 MPH WILL CONTINUE FOR THE NEXT COUPLE OF HOURS...BUT ARE EXPECTED TO DIMINISH EVEN FURTHER BY MIDNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 5, 3:45 AM MDT, 5 hours 3 minutes earlier.
Area forecast discussion, Aug 5, 3:45 AM MDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 345 AM MDT SUN AUG 5 2007 .SHORT TERM...A WEDGE OF VERY DRY AIR FROM THE SOUTHWEST CONTINUES TO SPREAD OVER THE FORECAST AREA. MEANWHILE...THE UPPER TROF ALONG THE WEST COAST REMAINS IN PLACE AND WILL NOT MAKE MUCH EASTWARD PROGRESS. BOTH GFS AND NAM OPERATIONAL INDICATE THAT A WEAK IMPULSE WILL ROTATE NORTHEAST FROM NORTHERN CALIFORNIA AND GIVE SOUTHERN SECTIONS OF EASTERN OREGON A CHANCE FOR MAINLY DRY THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. CONVECTIVE PARAMETERS APPEAR TO BE WEAK...SO NOT LOOKING FOR MUCH COVERAGE OR INTENSITY TO ACTIVITY THAT DOES FORM. MODEL SOUNDINGS SHOW A SHALLOW LAYER OF MID AND UPPER MOISTURE WITH LI/S IN THE ZERO TO MINUS ONE RANGE WITH CAPE AVERAGING ABOUT 100-200 J/KG. MAX TEMPS EXPECTED TO BE A FEW DEGREES COOLER TODAY WITH HEIGHTS AND THICKNESSES CONTINUING TO FALL AHEAD OF WEST COAST TROF. MONDAY FEATURES ANOTHER DAY OF SLIGHTLY COOLER TEMPERATURES AND LIMITED POPS AS A SECOND WEAK WAVE IMPULSE MOVES NORTHEAST ACROSS THE AREA. RED FLAG CONDITIONS MAY GET CLOSE AGAIN TODAY IN SOUTHEAST OREGON AND THE WEST CENTRAL MOUNTAINS BUT RIGHT NOW AREAL COVERAGE TO THE STRONGER WINDS APPEARS LIMITED. EXPECT A FEW LOCAL AREAS TO REACH RED FLAG CRITERIA DUE TO WINDS AND LOW RH. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY...MODELS CONTINUE TO AGREE WITH A TROUGH ALONG THE WEST COAST WITH THE TOP OF THE TROUGH SHEARING OFF AND MOVING TO THE EAST ON TUESDAY AND WILL LEAVE THE SOUTHERN PORTION OF THE TROUGH OFF THE NORTHERN CALIFORNIA COAST THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. ONCE THE NORTHERN SECTION OF THE TROUGH MOVES EAST A WEAK RIDGE WILL REBUILD OVER THE FORECAST AREA WEDNESDAY AFTERNOON. ANOTHER WEAK TROUGH WILL DROP SOUTH ALONG THE CANADIAN COAST AND WILL END UP OFF THE PACIFIC NORTHWEST COAST ON THURSDAY AND THEN WILL MOVE EAST OVER NORTHERN IDAHO LATE FRIDAY INTO SATURDAY. THIS WEATHER PATTERN WILL KEEP THE FORECAST AREA IN A DRY SOUTHWEST FLOW BUT ENOUGH MOISTURE FOR A SMALL CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BEGIN NEAR NORMAL ON TUESDAY AND SLOWLY WARM THROUGH THE END OF THE WEEK. TEMPERATURES BY SATURDAY WILL BE 3 TO 5 DEGREES ABOVE NORMAL. && .AVIATION...VFR CONDITIONS OVER THE AREA THROUGH TONIGHT WITH A DRY SOUTHWEST FLOW OVER THE REGION. EXCEPT FOR MVFR CONDITIONS FROM SMOKE IN THE VICINITY OF WILD FIRES IN THE CENTRAL MOUNTAINS OF IDAHO...SKIES WILL BE GENERALLY CLEAR. THERE IS SOME MOISTURE IN THE SOUTHWEST FLOW SO COULD SEE ISOLATED AFTERNOON THUNDERSTORMS NEAR KTWF AND KJER. SURFACE WINDS WILL BE LIGHT TODAY FROM THE WEST WITH MODERATE TO STRONG SOUTHWEST WINDS ALOFT. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...GS LONG TERM....JA AVIATION.....JA
Hazardous weather outlook, Aug 5, 5:00 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 500 AM MDT SUN AUG 5 2007 IDZ011>016-028>030-ORZ061>064-061100- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 500 AM MDT SUN AUG 5 2007 /400 AM PDT SUN AUG 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:34 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Owyhee, Payette | 41 min |
Nearby
Red Flag Warnings in Idaho, 2007Red Flag Warnings in Oregon, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.